Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 13, 2007, 7:56 PM CDT for St. Francis County, Arkansas. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2007, 7:56 PM CDT (00:56 UTC)
- Expired
- Apr 13, 2007, 8:18 PM CDT
- In force
- 22 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County St. Francis County, AR
The radar
The Memphis radar (KNQA), 79 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 8:00 PM CDT | HAIL 0.75 | Madison, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 622 m²/s²
- 0-3 km storm-relative helicity
- 1200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 140055
SVRMEG
ARC123-140130-
/O.NEW.KMEG.SV.W.0055.070414T0056Z-070414T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
756 PM CDT FRI APR 13 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 830 PM CDT
* AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR MADISON...AND MOVING NORTHEAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
HOME AND HUGHES.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3503 9085 3490 9077 3492 9041 3514 9040
3515 9063
$$2 follow-up statements
000
WWUS54 KMEG 140107
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CDT FRI APR 13 2007
ARC123-140130-
/O.CON.KMEG.SV.W.0055.000000T0000Z-070414T0130Z/
ST. FRANCIS AR-
807 PM CDT FRI APR 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR ST. FRANCIS COUNTY...
AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM
WAS LOCATED NEAR NEW HOME...OR ABOUT 9 MILES NORTH OF HUGHES...MOVING
NORTHEAST AT 70 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY..
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3503 9085 3490 9077 3492 9041 3514 9040
3515 9063
$$000
WWUS54 KMEG 140118
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT FRI APR 13 2007
ARC123-140128-
/O.CAN.KMEG.SV.W.0055.000000T0000Z-070414T0130Z/
ST. FRANCIS AR-
818 PM CDT FRI APR 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR ST. FRANCIS COUNTY IS
CANCELLED...
AT 815 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3503 9085 3490 9077 3492 9041 3514 9040
3515 9063
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:33 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Apr 13, 3:33 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 333 PM CDT FRI APR 13 2007 .DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES AN AREA OF LOW PRESSURE AROUND THE PANHANDLE OF TEXAS WITH A WARM FRONT EXTENDING EAST INTO EAST TEXAS/NORTH LOUISIANA. FURTHER NORTH ACROSS THE MID SOUTH...TEMPERATURES HAVE REMAINED MOSTLY IN THE UPPER 40S TO LOWER 50S WITH NORTHERLY WINDS IN ADVANCE OF THE NEXT SYSTEM. MAIN FORECAST CONCERN IS CONVECTIVE POTENTIAL TONIGHT AND SATURDAY. TONIGHT AND SATURDAY...SURFACE LOW CURRENTLY LOCATED IN THE SOUTHERN PLAINS WILL GRADUALLY MOVE EAST TONIGHT INTO WESTERN SECTIONS OF THE LOWER MISSISSIPPI VALLEY. DESPITE MODERATE TO STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES (6.5-7.0 C/KM)...CONVECTION WILL PRIMARILY REMAIN ELEVATED WITH LI/S AROUND -2...MUCAPES AROUND 800 J/KG AND LITTLE IF ANY SURFACE BASED INSTABILITY. AT THIS TIME THINK SEVERE WEATHER POTENTIAL WILL REMAIN ISOLATED/SCATTERED AT BEST WITH UPSTREAM CONVECTION WEAKENING A BIT AS IT ENCOUNTERS A MORE STABLE ATMOSPHERE ACROSS THE MID SOUTH. ANY POTENTIAL SEVERE WEATHER THREATS WOULD BE IN THE FORM OF DAMAGING WIND GUSTS AND HAIL. LOW PRESSURE WILL BE LOCATED ACROSS CENTRAL MISSISSIPPI ON SATURDAY WITH A WITH A WARM FRONT EXTENDING ACROSS NORTHERN MISSISSIPPI. ALONG AND SOUTH OF THE WARM FRONT...SURFACE BASED INSTABILITY MAY BE SUFFICIENT TO SUPPORT ANOTHER DAMAGING WIND/HAIL THREAT ESPECIALLY ACROSS NORTHEAST MISSISSIPPI DURING THE DAY. HEAVY RAIN IS ALSO POSSIBLE ACROSS PORTIONS OF THE MID SOUTH...MAINLY SOUTH OF I-40 AS K INDICIES WILL BE AROUND 35 AND PRECIPITABLE WATER VALUES REACHING AROUND 1.5 INCHES. WILL HIGHLIGHT HEAVY RAIN POTENTIAL AND SEVERE WEATHER THREAT IN THE HWO. SATURDAY NIGHT THROUGH MONDAY...PRECIPITATION WILL GRADUALLY COME TO AN END ACROSS THE MID SOUTH AS LOW PRESSURE PUSHES EAST OF THE AREA INTO ALABAMA AND HIGH PRESSURE BUILDS INTO THE AREA FOR SUNDAY. HIGH TEMPERATURES FOR SUNDAY WILL BE BELOW NORMAL BUT WILL WARM TO CLIMATOLOGICAL VALUES FOR APRIL ON MONDAY. .LONG RANGE...(TUESDAY THROUGH FRIDAY)...LONG RANGE MODELS INDICATE SHORTWAVE RIDGING AT THE START OF THE PERIOD ON TUESDAY WITH A SOUTHERN STREAM UPPER LEVEL LOW MOVING ACROSS THE LOWER MISSISSIPPI VALLEY WEDNESDAY AND THURSDAY WITH UPPER LEVEL RIDGING RETURNING BY FRIDAY. WILL KEEP THUNDER OUT OF THE LONG RANGE FORECAST WITH RELATIVELY STABLE CONVECTIVE INDICIES AS SURFACE LOW WILL TRACK ALONG THE GULF COAST WITH THE MID SOUTH ON THE NORTHERN FRINGE OF THE SYSTEM. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 13, 7:19 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 719 PM CDT FRI APR 13 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-150230- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 719 PM CDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER EAST CENTRAL ARKANSAS...NORTH MISSISSIPPI...AND SOUTHWEST TENNESSEE TONIGHT. INCREASING INSTABILITY ALOFT WILL ALLOW THUNDERSTORMS TO BECOME SEVERE AND PRODUCE LARGE HAIL OVER THE SLIGHT RISK AREA. THIS AREA IS ALONG AND SOUTH OF INTERSTATE 40. BE PREPARED TO TAKE COVER FROM LARGE HAIL IF A WARNING IS ISSUED. HEAVY RAINFALL MAY ALSO OCCUR AND RESULT IN ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST MISSISSIPPI DURING THE DAY ON SATURDAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME ACROSS EAST CENTRAL ARKANSAS...NORTH MISSISSIPPI...AND SOUTHWEST TENNESSEE. JLH
In the hours before
Special weather statement, Apr 13, 6:17 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 617 PM CDT FRI APR 13 2007 ARZ048-049-132345- LEE AR-ST. FRANCIS AR- 617 PM CDT FRI APR 13 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LEE AND ST. FRANCIS COUNTIES. A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL WAS LOCATED 6 MILES SOUTHWEST OF BRICKEYS AT 617 PM CDT...MOVING NORTHEAST AT 70 MPH. THIS STORM MAY BECOME SEVERE AND PRODUCE LARGE HAIL. PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING THE CITY OF HUGHES...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Apr 13, 6:37 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SENATOBIA 34.62N 89.97W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
REPORTED IN THE SOUTHWEST PART OF TOWN.
0630 PM HAIL INDEPENDENCE 34.70N 89.80W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
&&Local storm report, Apr 13, 6:55 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
655 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SENATOBIA 34.62N 89.97W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
REPORTED IN THE SOUTHWEST PART OF TOWN.
0630 PM HAIL INDEPENDENCE 34.70N 89.80W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
0638 PM HAIL 3 S HERNANDO 34.78N 89.99W
04/13/2007 E0.75 INCH DESOTO MS TRAINED SPOTTER
0642 PM HAIL 2 S HERNANDO 34.80N 89.99W
04/13/2007 E1.00 INCH DESOTO MS EMERGENCY MNGR
ALONG HIGHWAY 55 SOUTH OF HERNANDO
0645 PM HAIL HERNANDO 34.83N 89.99W
04/13/2007 E0.88 INCH DESOTO MS AMATEUR RADIO
&&Special weather statement, Apr 13, 7:13 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 713 PM CDT FRI APR 13 2007 TNZ089-140045- FAYETTE TN- 713 PM CDT FRI APR 13 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...FAYETTE COUNTY. A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL WAS LOCATED 20 MILES SOUTHWEST OF SOMERVILLE AT 713 PM CDT...MOVING EAST AT 65 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND COULD REINTENSIFY AND AGAIN BECOME SEVERE RAPIDLY. PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Apr 13, 7:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
746 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SENATOBIA 34.62N 89.97W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
REPORTED IN THE SOUTHWEST PART OF TOWN.
0630 PM HAIL INDEPENDENCE 34.70N 89.80W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
0638 PM HAIL 3 S HERNANDO 34.78N 89.99W
04/13/2007 E0.75 INCH DESOTO MS TRAINED SPOTTER
0642 PM HAIL 2 S HERNANDO 34.80N 89.99W
04/13/2007 E1.00 INCH DESOTO MS EMERGENCY MNGR
ALONG HIGHWAY 55 SOUTH OF HERNANDO
0645 PM HAIL COLDWATER 34.69N 89.98W
04/13/2007 E1.00 INCH TATE MS TRAINED SPOTTER
QUARTER SIZE HAIL COVERING GROUND 2 MILES NORTH OF EXIT
271
0645 PM HAIL HERNANDO 34.83N 89.99W
04/13/2007 E0.88 INCH DESOTO MS AMATEUR RADIO
0657 PM HAIL HORN LAKE 34.96N 90.04W
04/13/2007 E1.00 INCH DESOTO MS TRAINED SPOTTER
&&Local storm report, Apr 13, 7:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
749 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SENATOBIA 34.62N 89.97W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
REPORTED IN THE SOUTHWEST PART OF TOWN.
0630 PM HAIL INDEPENDENCE 34.70N 89.80W
04/13/2007 E0.75 INCH TATE MS TRAINED SPOTTER
0638 PM HAIL 3 S HERNANDO 34.78N 89.99W
04/13/2007 E0.75 INCH DESOTO MS TRAINED SPOTTER
0642 PM HAIL 2 S HERNANDO 34.80N 89.99W
04/13/2007 E1.00 INCH DESOTO MS EMERGENCY MNGR
ALONG HIGHWAY 55 SOUTH OF HERNANDO
0645 PM HAIL COLDWATER 34.69N 89.98W
04/13/2007 E1.00 INCH TATE MS TRAINED SPOTTER
QUARTER SIZE HAIL COVERING GROUND 2 MILES NORTH OF EXIT
271
0645 PM HAIL HERNANDO 34.83N 89.99W
04/13/2007 E0.88 INCH DESOTO MS AMATEUR RADIO
0657 PM HAIL HORN LAKE 34.96N 90.04W
04/13/2007 E1.00 INCH DESOTO MS TRAINED SPOTTER
0742 PM HAIL E WALNUT 34.95N 88.90W
04/13/2007 E1.00 INCH TIPPAH MS LAW ENFORCEMENT
QUARTER SIZE HAIL ON HIGHWAY 72
&&Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.